Pills back to back


#1

Hi @Dr_Paula

I recently took 2 pill packets back to back for the first time. By the end of the second continuous pack I noticed some side effects such as really sore breasts. I then took a break and got my period. I am now taking the next pack like normal about 4 pills in and have been getting a little spotting. Could this be where I took them back to back and this period is taking a little more ‘clean up time’ for my body??

Thanks


#2

Hello @Heididoo

Taking 2 packets back to back should not really change your symptoms.

The only reason that pills were invented to run for 3 weeks followed by a one week break was because the manufacturers thought that women would want to have a period every month.

Now we advise a lot of different ways of taking the pill - see here for more details . New safe ways to take the combined pill (and bleed less often!)

If you are concerned about irregular bleeding then you should see your doctor. They will do a pregnancy test, a sexual health check and check that you are up to date with your smear tests.

Many thanks

Paula